Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2011, 7:34 PM CDT for Bossier Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 7:34 PM CDT (00:34 UTC)
- Expired
- Mar 26, 2011, 7:59 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:50 PM CDT | HAIL 0.5 | 6 E Bradley, AR | THE HAIL FELL NEAR LAKE ERLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
018
WUUS54 KSHV 270034
SVRSHV
ARC027-073-LAC015-119-270115-
/O.NEW.KSHV.SV.W.0025.110327T0034Z-110327T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SPRINGHILL...
SOUTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 815 PM CDT
* AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRADLEY...OR 10 MILES WEST OF SPRINGHILL...AND MOVING EAST
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELCOME...CULLEN...TAYLOR...BUSSEY...MACEDONIA...EMERSON...VILLAGE
AND ATLANTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3302 9298 3301 9305 3302 9323 3299 9323
3291 9369 3309 9376 3331 9297
TIME...MOT...LOC 0034Z 253DEG 36KT 3303 9361
$$
VII1 follow-up statement
339
WWUS54 KSHV 270059
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT SAT MAR 26 2011
ARC027-073-LAC015-119-270108-
/O.CAN.KSHV.SV.W.0025.000000T0000Z-110327T0115Z/
COLUMBIA AR-LAFAYETTE AR-BOSSIER LA-WEBSTER LA-
759 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND COLUMBIA
COUNTIES...AND WEBSTER AND BOSSIER PARISHES IS CANCELLED...
THIS STORM HAS DIMINISHED IN INTENSITY. NO ADDITIONAL SEVERE WEATHER
IS EXPECTED WITH THIS STORM.
LAT...LON 3302 9298 3301 9305 3302 9323 3299 9323
3291 9369 3309 9376 3331 9297
TIME...MOT...LOC 0058Z 253DEG 36KT 3310 9334
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:40 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 26, 3:40 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT SAT MAR 26 2011 .DISCUSSION... SLOWING AND DEEPENING UPPER TROF MOVG SLOWLY ACROSS MS RIVER VALLEY. TRAILING SFC LOW SHOWING UP VIVIDLY ON VISIBLE SATELLITE AND LAPS DATA..WITH TRIPLE POINT NEAR DEQUEEN...COLD FRONT EXTENDING SW TO JUST WEST OF TYR...AND WARM FRONT JUST NORTH OF TXK AND ELD. DEVELOPING CU FIELDS WITH CAPES REACHING AROUND 2500 J/KG...SUGGEST TEMPS IN MID 80S COMING CLOSE TO BREAKING CAP DURG LATE AFTN. STEEP LAPSE RATES SUGGEST POSSIBLE LARGE HAIL AS MAIN SVR THREAT...UNIDIRECTIONAL WIND FLOW SUGGEST TORNADIC THREAT LIMITED TO WARM FRONTAL BOUNDARY LOCATION...MAINLY SOUTHCENTRAL AR...AND EXTREME NORTHCENTRAL LA. MOISTURE ALSO BECOMES SPARSER FURTHER TO THE WEST. SHORT WAVE...NOT EVIDENT ON PREVIOUS MODELS... SEEN ON LATEST NAM AND ECMWF TO DIVE INTO CWA TOMORROW...WITH STRONG ISENTROPIC LIFT. GOING WITH 40 TO 50 PERCENT POPS...BUT MAY BECOME WIDESPREAD IN COVERAGE. A SUBSEQUENT SHORT WAVE ARRIVING LATE MONDAY NIGHT WILL LIKELY TRACK FURTHER NORTH...SO KEEPING CHANCE IN NORTHERN CWA INTO TUESDAY...MORE UNCERTAIN FURTHER SOUTH. MOISTURE BECOMES TRAPPED IN INVERSION WITH THIS COLD AIR IN PLACE. CLOUDY AND UNSEASONALLY COOL FOR MUCH OF THE WEEK...WITH A LARGE UPPER LOW DEVELOPING OVER TX BY THURSDAY. RAINFALL MAY BE MORE CONVECTIVE ON THURSDAY....THAN OVERRUNNING SHORTWAVE ACTIVITY EARLIER IN THE WEEK. FINALLY...DRY AIR IN FLOW BECMG ZONAL ON TAP FOR THE UPCOMING WEEKEND IN THE EXTENDED./VII/. && .AVIATION... FOR AVIATION...EXPECT MOSTLY SCATTERED TO BROKEN CLOUDS AROUND 5 KFT FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. EXCEPTION MAY BE MVFR CIGS AND VISIBILITY IN THE VICINITY OF A COLD FRONT... CURRENTLY FROM SOUTHEAST OKLAHOMA INTO NORTHEAST TEXAS. THE FRONT WILL MOVE SOUTHEAST AROUND 25 KTS AND SHOULD REACH DEEP EAST TEXAS AND NORTH CENTRAL LOUISIANA BY 03Z THIS EVENING. SURFACE WINDS PRECEDING THE FRONT MAY CREATE SOME HAZARDS FOR LIGHT AIRCRAFT... WITH SOUTHWEST WINDS OF 15 TO 20 KTS AND GUST APPROACHING 30 KTS AT TIMES. AFTER FRONTAL PASSAGE WINDS WILL SHIFT TO THE NORTHWEST AT SPEEDS AROUND 10 KTS WITH GUSTS TO 20 KTS. ISOLATED TSTMS WILL ALSO CREATE FLIGHT HAZARDS...ALONG AND AHEAD OF THE FRONT THROUGHOUT MUCH OF THE AFTERNOON AND EVENING. COVERAGE OF STORMS WILL INCREASE THIS EVENING ACROSS SOUTHCENTRAL AR AND NORTHCENTRAL LA. FOLLOWING FRONTAL PASSAGE THIS EVENING AND CONTINUING INTO SUNDAY...EXPECT OVERCAST CIGS BETWEEN 1 AND 2 KFT. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 49 56 47 66 56 / 30 40 30 10 10 MLU 49 56 48 66 59 / 30 40 40 10 10 DEQ 42 49 41 62 49 / 20 50 20 10 30 TXK 44 51 42 60 51 / 20 50 20 10 20 ELD 45 52 41 61 52 / 30 50 30 10 10 TYR 48 55 49 65 59 / 20 40 20 10 10 GGG 49 56 48 64 58 / 20 40 20 10 10 LFK 55 62 53 71 65 / 20 40 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 26, 11:47 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SAT MAR 26 2011 ARZ050-051-059-060-070-071-LAZ017-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-SABINE LA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1147 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING AS AFTERNOON HEATING DESTABILIZES THE ATMOSPHERE. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ARZ061-072-073-LAZ001>006-010>014-018>022-271700- NEVADA-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1147 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP ALONG A COLD FRONT LATER THIS AFTERNOON...AS THE FRONT...AIDED BY AFTERNOON HEATING...BEGINS TO MOVE TO THE SOUTH AND EAST. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER...STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VII
In the hours before
Special weather statement, Mar 26, 7:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT SAT MAR 26 2011
ARZ071-072-LAZ002-270115-
BOSSIER-COLUMBIA-LAFAYETTE-
730 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN NORTHWEST LOUISIANA...
BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BRADLEY...BUSSEY...EMERSON...MACEDONIA...SMITHLAND...TAYLOR AND
WELCOME...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRADLEY...OR 16
MILES WEST OF SPRINGHILL...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln, Webster | 64 min |
| Mar 26, 10:57 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 38 min |
| Mar 27, 4:34 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.